Alert archive / Texas / Small Craft Advisories in 2013

Small Craft Advisory 21, NWS Corpus Christi, TX

February 22, 2013

NWS Corpus Christi, TX issued this small craft advisory at Feb 22, 2013, 10:58 AM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Feb 22, 2013, 10:58 AM CST (16:58 UTC)
Expired
Feb 22, 2013, 7:00 PM CST
In force
8 hr
Issued by
NWS Corpus Christi, TX

The text

As transmitted, in the capitals the NWS used until 2016.

369 
WHUS74 KCRP 221658
MWWCRP

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1058 AM CST FRI FEB 22 2013

...STRONG NORTHEAST WINDS WILL CONTINUE INTO THIS AFTERNOON OVER
THE NORTHERN GULF WATERS...

.STRONG NORTHEAST WINDS WILL PERSIST THROUGH THIS AFTERNOON OVER
THE NORTHERN NEAR AND OFFSHORE WATERS. OFFSHORE WINDS WILL REMAIN
AROUND 20 KNOTS WITH GUSTS BETWEEN 25 AND 30 KNOTS AT TIMES.

GMZ255-275-230100-
/O.NEW.KCRP.SC.Y.0021.130222T1658Z-130223T0100Z/
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
1058 AM CST FRI FEB 22 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CST THIS EVENING. 

* WINDS AND WAVES: NORTHEAST WINDS 20 KNOTS WITH GUSTS BETWEEN 25
  AND 30 KNOTS. SEAS AROUND 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
1 follow-up statement
737 
WHUS74 KCRP 230046
MWWCRP

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
646 PM CST FRI FEB 22 2013

...WINDS AND SEAS ARE SLOWLY SUBSIDING...

.MODERATE NORTHEAST FLOW IS EXPECTED TONIGHT...WITH WINDS AND SEAS
EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY CRITERION. THEREFORE
THE SMALL CRAFT ADVISORY WILL BE ALLOWED TO EXPIRE AT 7 PM.
HOWEVER...SMALL CRAFT SHOULD EXERCISE CAUTION OVER THE GULF
WATERS.

GMZ255-275-230200-
/O.EXP.KCRP.SC.Y.0021.000000T0000Z-130223T0100Z/
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
646 PM CST FRI FEB 22 2013

...SMALL CRAFT ADVISORY WILL EXPIRE AT 7 PM CST THIS EVENING...

THE SMALL CRAFT ADVISORY WILL EXPIRE AT 7 PM CST THIS EVENING FOR
THE WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT TO 60 NM
OFFSHORE. 

$$


GW

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this small craft advisory went out at Feb 22, 5:38 AM CST, 5 hours 20 minutes earlier.

Area forecast discussion, Feb 22, 5:38 AM CST, 5 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
538 AM CST FRI FEB 22 2013

.DISCUSSION...NOTE AVIATION DISCUSSION BELOW.

&&

.AVIATION...A TRANSITION FROM VFR TO PREDOMINATE MVFR CEILINGS
GENERALLY EAST OF U.S. ROUTE 281 EXPECTED TODAY. ISOLATED LGT
SHOWERS/STRATIFORM RAIN...WITH MVFR VISIBILITIES...GENERALLY
OFFSHORE MAINLY THIS AFTN. INCREASING N/NE SFC WIND EXPECTED
TODAY. TONIGHT...VFR AREAWIDE AGAIN ALONG WITH DRIER ATMOSPHERIC
CONDITIONS AND A TRANSITION TO LIGHT WIND.

&&

.PREV DISCUSSION... /ISSUED 401 AM CST FRI FEB 22 2013/

SHORT TERM (TODAY THROUGH SATURDAY)...CONCUR WITH THE GFS/NAM
THAT THE UPPER LEVEL DISTURBANCE OVER THE SRN/CNTRL PLAINS WILL
LIFT NEWD WHILE ANOTHER SYSTEM...CURRENTLY OVER THE SWRN CONUS/
FOUR CORNERS REGION...PROVIDES UPPER FORCING TONIGHT TO THE
CWA/MSA...AND YET ANOTHER DISTURBANCE DEVELOPS OVER THE SRN
ROCKIES THEN MOVES ACRS THE SRN PLAINS/NRN TEXAS SATURDAY. THE
GFS/NAM PROG A SURGE OF SFC HIGH PRESSURE TO MOVE ACRS THE CWA/MSA
TODAY. NO SIGNIFICANT PCPN EXPECTED ALONG THE SURGE OVER LAND.
SIGNIFICANTLY DRIER/COOL CONDITIONS ARE EXPECTED TONIGHT. ANY
INCREASING UPPER FORCING TONIGHT/SATURDAY SHOULD NOT RESULT IN
PCPN OVER THE CWA/MSA OWING TO LIMITED MSTR.

MARINE...EITHER FROM AN ISENTROPIC PERSPECTIVE (THE GFS PROGS A
BRIEF PERIOD OF ISENTROPIC LIFT) OR SFC MSTR CONVERGENCE IN RESPONSE
TO THE SURGE...THERE IS A SLIGHT CHANCE FOR SHOWER ACTIVITY/LIGHT
RAIN OVER THE COASTAL WATERS TODAY. GFS/NAM DETERMINISTIC OUTPUT
PROG NORTHEAST WIND...AND WAVEWATCH PROG SEAS...IN THE SCEC CATEGORY
OVER THE COASTAL WATERS TODAY/TONIGHT. ALTHOUGH 7 SECOND SWELL
PERIODS TODAY AND 8 SECOND SWELLS SATURDAY NEAR THE COAST ARE
ANTICIPATED...THE RISK FOR RIP CURRENTS SHOULD REMAIN LOW WHEN
CONSIDERING THE NE WIND DIRECTION.

LONG TERM (SATURDAY NIGHT THROUGH WEDNESDAY)...HIGH PRESSURE RIDGE
SHIFTS EAST OF THE AREA SATURDAY NIGHT BRINGING A SOUTHEASTERLY FLOW
BACK TO SOUTH TEXAS. MOISTURE WILL BE SLOW TO INCREASE LATE SATURDAY
NIGHT AND EARLY SUNDAY. WITH A LIMITED DURATION OF MOISTURE INCREASE
REALLY TEMPTED TO PULL OUT THE 20 POPS FOR MOST OF THE AREA WITH THE
FRONT SUNDAY NIGHT DUE TO LACK OF MOISTURE...GFS JUST BARELY GETS
ABOVE 1 INCH OUTSIDE OF THE VICTORIA AREA.  HOWEVER...THE LATEST NAM
RUN HAS PUNCHED A BIT MORE MOISTURE IN...AND WILL GIVE THIS A CHANCE
TO PROVE ITSELF. SOUTH TO SOUTHWEST WINDS ABOVE THE SURFACE WILL
KEEP MID LAYER TEMPERATURES WARM AND THUS EXPECT PRECIP WOULD ONLY
BE IN THE FORM OF STREAMER SHOWERS. STILL LOOKS LIKE A WARM
PRE-FRONTAL DAY...WITH TEMPS IN THE UPPER 70S AND LOWER 80S. SHOULD
CLEAR ANY CLOUDS OUT PRETTY QUICKLY MONDAY WITH SUBSIDENCE BEHIND
THE FRONT. WHILE TEMPS WILL BE COOLER MONDAY...THEY ARE STILL NEAR
NORMAL.

MODELS DIFFER WITH PROGRESSION OF NEXT HIGH PRESSURE RIDGE AND THUS
TIMING OF RETURN FLOW DEVELOPING. GFS A BIT QUICKER WITH
SOUTHEASTERLY FLOW DEVELOPING...ECMWF AND CANADIAN LAG BEHIND ABOUT
12 HOURS. THIS RESULTS IN DIFFERING OPINIONS ON MOISTURE SUPPLY WITH
THE MID WEEK FRONT. GFS SHOWS SOME PROMISE OF MEASURABLE PRECIP
(THOUGH STILL MINIMAL)...WITH DETERMINISTIC OUTPUT ACTUALLY PROGGING
40+ POPS DURING THE DAY WEDNESDAY. THE ECMWF...WHICH 24 HOURS AGO
HAD TAKEN THE FRONT OUT...GOT ITS ACT BACK TOGETHER AND BRINGS THE
FRONT THROUGH ONCE AGAIN...BUT WITH LITTLE MOISTURE RETURN ON AND NO
PROGGED QPF.  WILL STICK CLOSER TO THE MORE CONSISTENT GFS FOR
NOW...BUT WILL INTRODUCING ONLY A 20 POP AT THIS TIME DURING THE DAY
WEDNESDAY.

END OF THE WEEK LOOKS PRETTY QUIET WITH MILD TEMPERATURES WITH HIGH
PRESSURE BUILDING.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    76  50  74  51  78  /  10  10  10  10  20
VICTORIA          72  44  72  47  74  /  10  10  10  10  20
LAREDO            81  51  78  55  84  /   0  10  10  10  10
ALICE             78  48  76  49  78  /  10  10  10  10  10
ROCKPORT          71  52  68  54  72  /  10  10  10  10  20
COTULLA           76  44  77  48  81  /   0  10  10  10  10
KINGSVILLE        78  49  75  49  78  /  10  10  10  10  10
NAVY CORPUS       71  55  69  58  75  /  10  10  10  10  20

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

WC/87...AVIATION
Hazardous weather outlook, Feb 22, 5:50 AM CST, 5 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
550 AM CST FRI FEB 22 2013

GMZ230-235-250-255-270-275-TXZ229>234-239>247-231200-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
550 AM CST FRI FEB 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ELEVATED FIRE WEATHER CONDITIONS ARE POSSIBLE MONDAY BEHIND A COLD
FRONT.

SMALL CRAFT ADVISORY CONDITIONS WILL BE POSSIBLE ON MONDAY BEHIND A
COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

87

Nearby

Small Craft Advisories in Texas, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.